Posted by dankdiglet on June 1, 2001, at 14:13:12
After reading through most of the threads I have found that if you are on Effexor it is the best thing in the world. I thought so too.
I was on 150mg Effexor xr a day for about 7m months after working my way up. I started having dizziness, vertigo, naseua, not to mention other side effects that I thought were just me.
I realize that everything that has been wrong with me in the past 7 months has been a side effect to effexor.
My doc did not understand well actually denied that I was having vertigo. It is horrible. My pills got closer and closer together. Doc tried to tell me that these effects should not happen when on the same dose for such a long period of time.
But as we all know the effexor tells us when we need it, not the other way around. I can't believe it when I read these topics on effexor... not habit-forming, do not produce a "high".. yea right. It may not be mentally habit forming but it sure as hell is physically addicting.
I have seen though reading these threads that a lot of you have the same thing. These side effects start happening in the middle of the meds so I pop another pill and I feel better.
So I was running out of pills earlier then expected. I went to refill but was denied by my doc. What the hell.. Says I need to make an appointment. But does not want to give me one for another month.
I decided well Im felling better anyways I must be cured. Ha Ha. I was going to try to wean myself off of these horrible (so they say non-addicting) drugs.
It is very hard because your body still wants that 150mg every 18 hours or closer. I went throught the same withdrals:
Vomiting, naseua, vertigo, tunnel vision, very fogheaded, I don't feel like myself, alone, i'm going crazy, no one understands.. (i'm told i'm over reacting), head zaps, electrical surges through my body, ears ringing (happened while I was on the meds but I didn't know that the effexor was causing), I could not get my eyes to focus and not to mention the sinus problems I'm having.. I feel like I have had a cold since going off 1 1/2 months ago. I am just now starting to fell more like myself. The mood swings are horrible to one minute im fine next Im extremly happy then the next minute(literally) I will be so down that I just want to give up and cry of course. They were more however I just can't remember right now.
I think the whole time I was on effexor I did not cry once. Everything was just like ok whatever, I said things blurting them out that I wouldn't normally say, double or triple on saying things. Very forgetfull with important poseesions.. Keys, purse etc.
Working was also a problem. When I first switched to effexor Xr from Wellbutrin (which makes me feel stoned all the time) I slept about 12-16 hours a day, when did I have time to work, no motivation. Then about 3-4 months into the med I started not sleeping as much and then I begged for sleep. I could not sleep. I was up till dawn every morning or later sometimes I just skipped sleep for that night and would go a couple days on no sleep.
Does this sound like any of you on effexor?
Im thinking that all these people that say they love effexor xr, will reach a point where they think they don't need it anymore, try to go off and boy will you hate it then. Effexor works great if you never want to have any true fellings, oh my grandma died, oh well want some ice cream, i lost my job oh well i'll get another, your leaving me oh well i find someone else. This is how I felt..
I think this drug is worse than any kind of heroin withdrawl.
I was vomiting for 2 weeks straight. Could not poop it was yellow stomach acid also. I drank pedialyte for two weeks, and toast, it helped. It seemed to stay down, the unfalvored kind is better i think.
The thing was I did not know I was going through withdrawls I though I was going to die and did not know what was going on till I read these posts. I know I'm not alone.
I am feeling better, hopefully I will only feel better as time goes on. I have to say I would rather be off of this drug than to ever be on it again. I do not want to ever go through this again..
I feel for the rest of you and understand how you feel if only I could make my doc, parents, lover understand..